Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 1
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Voloch, José Felipe 2000. Elliptic Wieferich Primes. Journal of Number Theory, Vol. 81, Issue. 2, p. 205.

  • Mathematical Proceedings of the Cambridge Philosophical Society, Volume 98, Issue 1
  • July 1985, pp. 5-8

Refining the conditions on the Fermat quotient

  • Andrew J. Granville (a1)
  • DOI:
  • Published online: 24 October 2008

The aim of this paper is to establish a result on a family of congruences arising from the Fermat quotient: this result has an interesting application to the Fermat problem. For over 150 years the Fermat problem has been divided into two cases; the First Case being the assertion that for each odd prime p,

has no solution in non-zero integers x, y, z. Kummer's work on ideal numbers led, in 1847, to the complete solution of the Fermat problem for regular primes.

Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[1]L. M. Adleman and D. R. Heath-Brown . The first case of Fermat's last theorem. Invent. Math. 79 (1985), 409416.

[2]E. Fouvry . Théorème de Brun-Titchmarsh; application au théorème de Fermat. Invent. Math. 79 (1985), 383407.

[4]D. H. Lehmer . On Fermat's quotient base two. Math. Comput. 36, 153 (1981), 289290.

[6]P. Ribenboim . Thirteen lectures on Fermat's last theorem (Springer-Verlag, 1979).

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Mathematical Proceedings of the Cambridge Philosophical Society
  • ISSN: 0305-0041
  • EISSN: 1469-8064
  • URL: /core/journals/mathematical-proceedings-of-the-cambridge-philosophical-society
Please enter your name
Please enter a valid email address
Who would you like to send this to? *